Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What happens when mood stabilizers and anti-psychotic medication are stopped?

What happens when you stop taking the mood stabilizers and anti-psychotic medication and starting menopause with no hormone trxeatment due to breast cancer (ductal incarcineria) and on ahigh doses of pain medication. I have stop taking my bi-polar due to loss of health insurance and can not afford to pay full cost of bi-polar meds
Fri, 28 Nov 2014
Report Abuse
Pulmonologist 's  Response
Thanks for your question on HCM.
If you are on mood stabiliser and antipsychotic drugs and you suddenly stop all these, there will be withdrawal symptoms.
The symptoms are
1. Mood swings from hypo mania to hyper mania
2. Hallucinations
3. Negative thoughts
4. Palpitations
5. Headache and giddiness
6. Too much hunger or loss of hunger
7. Involuntary bowel habits.
8. Violent behaviour etc.
And you are also in menopause. So this can also affect your cognitive function if you stop these drugs suddenly.
So better to continue these drugs. Consult psychiatrist and ask him for cheaper alternatives.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Menopause


What happens when mood stabilizers and anti-psychotic medication are stopped?

Thanks for your question on HCM. If you are on mood stabiliser and antipsychotic drugs and you suddenly stop all these, there will be withdrawal symptoms. The symptoms are 1. Mood swings from hypo mania to hyper mania 2. Hallucinations 3. Negative thoughts 4. Palpitations 5. Headache and giddiness 6. Too much hunger or loss of hunger 7. Involuntary bowel habits. 8. Violent behaviour etc. And you are also in menopause. So this can also affect your cognitive function if you stop these drugs suddenly. So better to continue these drugs. Consult psychiatrist and ask him for cheaper alternatives.